RIKEN Advanced Institute for Computational Science

Menu
Menu
Events/Documents イベント・広報

Youth Workshop from February 5 to 6, 2018 in Kobe, Japan

State of the previous lecture

RIKEN AICS will organize a Youth Workshop for young researchers and students in computational science and technology. Through English presentations and discussions, this workshop aims to create a network of collaborations among young researchers, and to foster their research communication skills in an international setting, as well as improving their own research through the discussion.

Information in Japanese

1. Date and location

February 5 (Mon), 2018 to February 6 (Tue), 2018
RIKEN Advanced Institute for Computational Science (AICS) in Kobe, Japan
Access: How to get there.

2. Purpose

  • This workshop aims at creating a network of collaborations among young researchers, and at improving their research communication skills.
  • This workshop is open to young researchers at corporations, universities and research institutes (including technical colleges and graduate schools) who is expected to become the next-generation leaders in the fields of computational science and high-performance computing.
  • Young researchers from overseas will participate in this workshop. To encourage participants to take the initiative in interacting with each other, presentations and group discussions will be held in English in small groups.
  • AICS staffs will serve as mentors for each group and participate in the discussions.

Note: Official language is English.

photo_sato

Committee Chief of Youth Workshop
-Programming Environment Research Team
-Architecture Development Team
Team Leader
Mitsuhisa Sato

photo_imamura

Committee member of Youth Workshop
-Large-scale Parallel Numerical Computing Technology Research Team

Team Leader
Toshiyuki Imamura

 

photo_Yiyu Tan

Mentor
-Large-scale Parallel Numerical Computing Technology Research Team
Yiyu Tan

photo_Gerofi Balazs

Mentor
-System Software Development Team

Gerofi Balazs

photo_Miwako Tsuji

Mentor
-Programming Environment Research Team
-Architecture Development Team
Miwako Tsuji

photo_Terasaki

Mentor
-Data Assimilation Research Team

Koji Terasaki

photo_Nakamura

Mentor
-Field Theory Research Team
-Application Development Team
Yoshifumi Nakamura

photo_Dawson

Mentor
-Computational Molecular Science Team
William Dawson

photo_Lee

Mentor
-Architecture Development Team
Jinpil Lee

 

3. Program overview (tentative)

Monday, February 5

TimeProgramVenueOwnerComments
10:00-10:20Registration1F EntranceAICS Computational Science Planning Office 
10:20-10:50OrientationLecture Hall(N)Prof. Sato
  • Workshop Guidance
  • Self-introductions
10:50-11:40Lecture 1
(Senior Talk)
Lecture Hall(N)TBD
(RIKEN researcher)
Title: TBD
11:40-12:50LunchFOCUS
12:50-14:20
(90min)
Presentation/ Discussion 1GroupA:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Mentors:
Young AICS researchers
Participants will be devided into 3 groups of about 6 people each. Two persons in each group will be designated as mentors.
14:20-14:40BreakLounge
14:40-15:20
(40min)
Presentation/ Discussion 2GroupA:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Mentors:
Young AICS researchers
Two persons in each group will be designated as mentors.
15:20-15:40BreakLounge
15:40-16:20
(40min)
Presentation/ Discussion 3GroupA:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Mentors:
Young AICS researchers
Two persons in each group will be designated as mentors.

Tuesday, February6

TimeProgramVenueOwnerComments
10:00-10:30 - Lecture Hall(N)Room is available for participants
10:30-11:20Lecture 2
(Senior Talk)
Lecture Hall(N)TBD (Overseas researcher)Title: TBD
11:20-11:30BreakLounge
11:30-12:30
(60min)
Presentation/
Discussion 4
Group A:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Mentors:
Young AICS researchers
Two persons in each group will be designated as mentors.
12:30-13:30LunchFOCUS
13:30-14:00
(30min)
Presentation/
Discussion 5
Group A:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Mentors:
Young AICS researchers
Two persons in each group will be designated as mentors.
14:10-14:30BreakLounge
14:30-15:10
(40min)
Presentation/
Discussion 6
Group A:
Lecture Hall(N)
Group B:
Lecture Hall(S)
Group C:R511
Mentors:
Young AICS researchers
Two persons in each group will be designated as mentors.
15:10-15:30BreakLounge
15:30-17:00
(90min)
Wrap-up MeetingGroup A:
Lecture Hall(N)
Prof. SatoTwo persons in each group will be designated as mentors.
17:00-17:20Closing/CertificationLecture HallDr. Imamura/
Prof. Sato
Group Photo

* Venue (1F)、Lecture Hall (6F)、Lounge (6F)、R511 (5F)、FOCUS (next to AICS building 1F)

4. Application requirements

  • Approximately 20 seats (10-15 seats for applicants from Japan. 5-10 seats for applicants from overseas)are available on a first-come, first-served basis. Adjustments may be made to balance applicants from different college and other institutes.
  • Apply here.
  • Participants should have a clear motive for participating in this workshop, such as being involved in computational science or computer science research.
  • It is assumed that the participants bring your notebook computer for making presentations during the workshop.
  • Application deadline:
    December15 (Fri) 5 pm (Japan time)
  • Full participation for the duration of the program is required.
  • Information about the expenses that RIKEN will cover

    - For participants in Japan:

  • RIKEN will pay for students's travel and accommodation expenses.
  • Travel expenses include transportation fee to/from Kobe, and the fee between hotel and AICS during the workshop.
  • Expenses will be reimbursed after the workshop via bank transfer in accordance with RIKEN regulations.

  • - For participants from abroad:
  • RIKEN will pay for students' travel and accommodation expenses.
  • Travel expenses include international travel cost and the one to/from Kobe. It includes only transportation fee between hotel and AICS.
  • More detail about the cost will be informed during the workshop. Please contact us if you have any question.

Note: Handling of personal information
Personal information will only be used for notices from RIKIEN regarding changes in the schedule, reference materials, and the collecting data for the workshop. No personal information will be handled or used in any way that would identify the individual concerned.

5. Host

6. Sponsors

7. Inquiries

Computational Science Planning Office, RIKEN AICS
7-1-26, Minatojima-minamimachi, Chuo-ku, Kobe, 650-0047, JAPAN
E-mail:aics-renkei[at]riken.jp*
*Please change [at] to @ when sending email